ADVERTISEMENT

Q. What causes the antibody levels of a thyroid patient to stay elevated despite taking medications?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 16, 2022

Hello doctor,

Lately, my TSH levels went below 100 mIU/L, and after taking a combination of Ayurveda and allopathy medicines, the levels came down to 3.43 mIU/L and then to 1.67 mIU/L. I have stopped taking Thyroxine this week, and my TSH levels shot up to 12 mIU/L. And the T3 and T4 levels are within the normal range, which was anticipated. I underwent an ultrasound of my thyroid, which did not show inflammation. Also, no nodules, growths, or cysts were present. I am confused now about what is causing my antibodies to shoot up and what this condition is called.

Please give your suggestions.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I went through your query and understood your concern.

According to the history shared by you, it appears that you have hypothyroidism. Hypothyroidism is an autoimmune disorder, so naturally, there are going to be some antibodies present. So, there is nothing to worry about it. Since your TSH (thyroid-stimulating hormone) levels are high, I suggest you to take the tablet Thyronorm (synthetic thyroid hormone) 50 mcg once daily. Also, I suggest you to repeat your thyroid function test after three months, for a review and dosage modification if needed.

I hope this helps you out.

Take care.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why is there so much discrepancy in my thyroid ultrasound reports?

.. system are used to interpret the findings of the ultrasound of the thyroid. The appearance and size of the nodule changes over a period of time and so it is captured in the report. I will not say it as a discrepancy but there is a change in the si...   Read full

My TSH level increased to 7.40 from 3.45 in five months. Why?

Hello doctor, I am 36 weeks pregnant with LMP. My doctor is prescribing me Betnesol. I have thyroid, BP and GD. They are under control. Sugar levels are also under control. I am little worried about Betnesol. My previous baby was a C-section. I had ...   Read full

Will quitting thyroid medication cause muscle and bone pain with excess sweating?

Hello doctor, I am 36 weeks pregnant with LMP. My doctor is prescribing me Betnesol. I have thyroid, BP and GD. They are under control. Sugar levels are also under control. I am little worried about Betnesol. My previous baby was a C-section. I had ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Impact of COVID-19 on Female Sexual Health
Women have been affected and still face the consequences of Coronavirus on their sexual health. Read more about the impa...  Read more»
Carpal Tunnel Syndrome in Pregnancy
Carpal tunnel syndrome in pregnancy occurs when a nerve supplying the hand is compressed at the forearm level due to the...  Read more»
Breaking the Link-Irritable Bowel Syndrome and Bacterial Overgrowth
A surplus of bacteria in the intestine causes irritable bowel syndrome (IBS). Read the article below to know more about ...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.